I've been going around in circles in my mind trying to figure this one out.
Every time I restart azithromycin, I start to get really bad "I'm going to die" panic attacks, which are triggered by severe chest pain (which lasts for hours/days/weeks after the attack) and numbness in my left arm. I still get the pain and numbness all the time without the attacks, but for some reason every time I go back to azithromycin, I get these severe attacks, constant palpitations (as if every slight movement is the biggest overexertion ever!), general aggitation and sensitivity, etc.
My LLMD and I agree that symptom-wise, it seems like I definitely have bartonella, but I haven't tested positive, so I can't be sure. For a while I thought the fact that I always reacted like this to azithromycin confirmed that I was having a bartonella herx, but now I'm thinking what I experience might actually be side effects of the drug itself. My doctor is pushing for IV abx but which combination she chooses depends on whether she's addressing bart or lyme primarily and we're both sort of stumped!
Co-Moderator, Lyme Disease Forum